Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Is there any drug interaction between risperidone and lamictal?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5133 Questions
bipolar active asking about my son's med's. He also has developed diabetes from med's. He is on 1500 mg er of Depakote can't control his eating habits which does help control his diabetes and his level is now in the 200 zone what do you recommend metformin 1000 mg 2x a day and glimepiride 4mg 2x a day gabapentin 300mg 2x and lisinopril hct2c 20-25mg 1x a day how is taking risperidone interact with lamictal? please read medical history I need to know how to control his hunger wants to eat all the time
Posted Sun, 16 Feb 2014 in Mental Health
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Lamictal causes increased levels of Risperidone! Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about what your son has been experiencing. using these two drugs together can cause side effects such as excessive drowsiness, dizziness, increase in heart rate, seizures, and tremors. However, it has not been noted to cause diabetes or affect the appetite levels. Controlling the eating habit is a conscious decision that doesn't depend on drugs. He has to understand the importance of his eating habit especially in the control of his diabetes. This should serve as a motivation to him to adopt better eating habits. He would need to be monitored on these diabetes medications to make changes depending on the blood glucose numbers. Is he also having high blood pressure or why is he on Lisinopril-HCT? I hope this addresses your query fully. Thank you so much for using our services and please feel free to ask for clarifications if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor